Six days ago I was diagnosed with scabies (22nd of February). My dermatologist prescribed me to rub in benzyl benzoate 25% for five days. I have been using the benzyl benzoate, but at the very beginning I have noticed that it is kind of "weird", it is really liquid like water, and white-ish. And when every time I have used it, I didnt feel any reaction such as tingling, as the doctor and pharmacist suggested I would. Furthermore, I didnt feel my condition was getting any better, because the itching didnt go away, and an ugly red-dotted rash appeared on my back the 4th day of the therapy (might I add that untill then I didnt have any rashes, just itching, few red pimples and 2 scabies burrows). However, I did shower the third night of my therapy, the night before the rash, but the doctor said I could, if I apply the benzyl benzoate right after showering. So, the ugly red-dotted rash appeared two nights ago, it appears around 9 p.m, (above both of my kidneys and upwards) stays for 20 minutes and disappears, leaving tiny light red dots which I can feel when I touch them.
Tonight I wanted to buy another bottle of benzyl benzoate and apply it again on my body just to be sure, and they gave me this time another bottle, they said at the pharmacy that it is their own-made. And this one indeed feels like an emulsion, like a lotion, and when I have applied it i felt a burning-sensation over my body and tingling, and I could really feel it "stayed" on the skin. Also, I think my rash got away nearly completely when I used the new benzyl.
So I was wondering, could it be that the old one didnt work and was useless? Cause it really feels it didnt. And for how long can I use the new one that I feel works great, knowing that it could do some damage to the skin?
As it's the pharmist's own brand, I would suggest you speak with them regarding how often to apply the lotion and for how long, if there are no written instructions.
Nasty things they are. Sometimes you may notice little white lines on your skin, that is where they have been burrowing. I don't think (but may be wrong) these little white lines don't go away.
I remember being treated when I was a child. The whole family had to be treated. We had to have a bath first before apply the solution. I can't remember for how long we had to use it for. But I do remember it was more than one application. My brothers and father received more treatments than I did, because I only had a little itch on my foot.
My daughter had them on her hands some years ago. We thinl she got them from someone who handed her cash when she worked as a shop assistant at the local Tesco Espress store.
I just have one more question, I hope someone familiar with dermatology could give me a reply.. Ive finished my benzyl benzoate treatment (5 days with apparently the one benzyl benzoate that I found didnt work quite well, and 3 days with the one made in the pharmacy which I considered was great), and the day after I had a shower and washed away my benzyl benzoate, I got a weird red rash on my hands, tiny red bumps (which necessarily dont itch), they are sometimes light-pink, sometimes red. I also have few blurry red bumps on the "inner" side of my elbow, but I had these also when I got scabies, so I guess its the old scabies bumps going away. My doctor told me that I would feel itchy for 10-15 days after the treatment, but he didnt mention any rash or new bumps, so I am worried that I maybe did not get rid of scabies?
I will attach 2 pictures of the rash on my hand, and I hope someone could maybe let me know if it looks like a scabies rash, or is it maybe an allergic reaction to the benzyl benzoate Ive been using? (I will go to my doctor on a check up on Friday anyway, but I wanted to know just in any case if anyone knows what it is, cuz ill go nuts untill Friday)
Hope you get on alright - I'm sure you will.
Surprising what you can catch. :) - even when you don't go fishing!!!
I'm going to the docs myself tomorrow - Two weeks ago he dropped off one of my blood pressure pills (a diuretic) and told me to stop taking Ibuprofen because it gave me painful odema (swollen) in my legs. My blood pressure is too high and I feel dizzy and my legs keep going hot, itchy and burning and painful, don't know if it is cellulitis again, phlebitis, or whatever. I've been on amoxycillin nearly all week for a respitory infection.
Had a letter from the doc to day sayig that he wants me to repeat a test (don't know which one, urine or blood). Surgery was closed this afteroon.
Sorry for not replying sooner! How are things with your blood pressure and other symptoms, and the respiratory infection?
Ive been on the check up, the doc told me it was a sort of dermatitis caused by the benzyl benzoate (thank God!) and that the scabies were gone, wooho! So he just prescribed me some hydrating creams, to repair my skin from the benzyl. And so far, so good! No itching, no nothing! Its like ive been reborn, lol :)
Glad to hear that the doctor has prescribed you with the right cream to heal your skin.
Thanks for asking. My respiratory problem is now sorted. My kidney scan was normal. My leg swelling has gone down. I am back on the diuretic to control my blood pressure so that is now fine. I am in a lot of pain from arthritis in my legs, hips and knees, and now can't take the Ibuprofen becasue it swells up the legs. My liver function test came back abnormal, doctor said it probably because I am fat.
Hope you enjoy your "new life" now that you have been "reborn" LOL:)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST